Alert archive / California / Wind Advisories in 2017
Wind Advisory 17, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 19, 2017, 1:01 PM PDT. It took effect at Apr 20, 2017, 5:00 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2017, 1:01 PM PDT (20:01 UTC)
- In effect from
- Apr 20, 2017, 5:00 AM PDT
- Expired
- Apr 20, 2017, 10:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
349 WWUS76 KHNX 192001 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 101 PM PDT Wed Apr 19 2017 CAZ095-097>099-200415- /O.NEW.KHNX.WI.Y.0017.170420T1200Z-170421T0500Z/ Kern County Mountains-Tulare County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Rosamond, and Mojave 101 PM PDT Wed Apr 19 2017 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 10 PM PDT THURSDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 5 AM to 10 PM PDT Thursday. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. Strong winds expected especially through and below the passes and canyons. * TIMING...From 5 AM PDT through 10 PM PDT on Thursday. * IMPACTS...Reduced visibility due to blowing dust. Difficulty driving...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Molina
5 follow-up statements
297 WWUS76 KHNX 192124 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 224 PM PDT Wed Apr 19 2017 CAZ097-098-192230- /O.CAN.KHNX.WI.Y.0017.170420T1200Z-170421T0500Z/ Tulare County Mountains-Indian Wells Valley- 224 PM PDT Wed Apr 19 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Hanford has cancelled the Wind Advisory. The Wind Advisory will focus mainly on the Kern County Mountains and Deserts and not reach the Indian Wells Valley. $$ CAZ095-099-200530- /O.CON.KHNX.WI.Y.0017.170420T1200Z-170421T0500Z/ Kern County Mountains-Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Rosamond, California City, Edwards AFB, and Mojave 224 PM PDT Wed Apr 19 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM PDT THURSDAY... * WINDS...Northwest 20 to 30 mph with gusts up to 60 mph. * TIMING...From 5 AM PDT through 10 PM PDT on Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Molina
299 WWUS76 KHNX 200534 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1034 PM PDT Wed Apr 19 2017 CAZ095-099-201330- /O.CON.KHNX.WI.Y.0017.170420T1200Z-170421T0500Z/ Kern County Mountains-Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Rosamond, California City, Edwards AFB, and Mojave 1034 PM PDT Wed Apr 19 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM PDT THURSDAY... * WINDS...Northwest 20 to 30 mph with gusts up to 55 mph. * TIMING...From 5 AM PDT through 10 PM PDT on Thursday. * IMPACTS....Strong gusty winds can blow down tree limbs and cause some power outages. Travel may be difficult due to strong cross winds in some areas, especially for high profile vehicles. Blowing dust will cause reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
179 WWUS76 KHNX 201318 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 618 AM PDT Thu Apr 20 2017 CAZ095-099-202130- /O.CON.KHNX.WI.Y.0017.000000T0000Z-170421T0500Z/ Kern County Mountains-Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Rosamond, California City, Edwards AFB, and Mojave 618 AM PDT Thu Apr 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...Northwest 20 to 30 mph with gusts up to 55 mph. * TIMING...From 5 AM PDT through 10 PM PDT. * IMPACTS...Strong gusty winds can blow down tree limbs and cause some power outages. Travel may be difficult due to strong cross winds in some areas, especially for high profile vehicles. Blowing dust will cause reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dudley
574 WWUS76 KHNX 202116 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 216 PM PDT Thu Apr 20 2017 CAZ095-099-210500- /O.CON.KHNX.WI.Y.0017.000000T0000Z-170421T0500Z/ Kern County Mountains-Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Rosamond, California City, Edwards AFB, and Mojave 216 PM PDT Thu Apr 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Until 10 PM PDT this evening. * IMPACTS...Strong gusty winds can blow down tree limbs and cause some power outages. Travel may be difficult due to strong cross winds in some areas, especially for high profile vehicles. Blowing dust will cause reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Molina
100 WWUS76 KHNX 210505 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1005 PM PDT Thu Apr 20 2017 CAZ095-099-210615- /O.EXP.KHNX.WI.Y.0017.000000T0000Z-170421T0500Z/ Kern County Mountains-Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Rosamond, California City, Edwards AFB, and Mojave 1005 PM PDT Thu Apr 20 2017 ...WIND ADVISORY HAS EXPIRED... Winds are diminishing to below advisory criteria across the mountains and desert and the wind advisory has been allowed to expire. Gusts 35 to 45 mph will remain possible through around midnight. Winds will continue to diminish overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 19, 3:35 AM PDT, 9 hours 26 minutes earlier.
Area forecast discussion, Apr 19, 3:35 AM PDT, 9 hours 26 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 335 AM PDT Wed Apr 19 2017 .SYNOPSIS....Weak high pressure will bring dry weather and a warming trend today. Turning breezy Thursday with a weak and fast moving weather disturbance brushing the Yosemite area. Strong high pressure will build Friday through the weekend for much warmer temperatures and dry conditions. && .DISCUSSION...The frontal system that was responsible for the widespread precipitation across our area on Tuesday has moved out of our area as weak high pressure has built into central CA. Meanwhile some lingering upslope low clouds persist over the southern San Joaquin Valley as well as over the foothills and valley facing slopes of the mountains in Kern and Tulare Counties. With high pressure and a dry airmass prevailing today, skies will clear out across our area by late morning and a mostly sunny afternoon is expected. Daytime temepratures will recover to near seasonal levels for mid April. 06Z WRF indicating a low pressure system pushing through the PAC NW and Norcal tonight, but this system has been trending toward taking a more northerly track with each model run. At this time the main impacts from this system will be a period of increased winds on Thursday most noticeably over the Kern County Mountains and Deserts as p-grads strengthen and a brief period of mid/high clouds. Precipitation chances have been confined to a slight chance in and near Yosemite Park as the models continue to trend further north with the deeper moisture with this system with each run. A stronger upper ridge is progged to build into CA on Friday which will bring a period of dry weather to our area from Friday into the early portion of next week. Temperatures will rise to above normal levels across our area on Friday and rise even further on Saturday as the airmass warms. A system moving through the PAC NW on Sunday will result in the ridge weakening slightly and temperatures will cool some as a result, but remain above normal on Sunday and Monday. The medium range models are now in better agreement in bringing a shortwave trough through Norcal on Tuesday Night. This will bring a slight chanced of showers to the Southern Sierra Nevada and lower temperatures to near seasonable levels by the middle of next week. && .AVIATION...In the San Joaquin Valley, areas of MVFR and local IFR conditions in fog and mist thru 16Z. In the Southern Sierra Nevada and adjacent foothills, widespread mountain obscuring IFR in low clouds thru 18Z Wed with conditions improving to mainly VFR thereafter. In the Tehachapi...Piute...San Emigdio and Greenhorn Mountains, mainly MVFR in low clouds with areas of mountain obscuring IFR. In the Kern County Deserts, VFR conditions can be expected during the next 24 hours. && .AIR QUALITY ISSUES...None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories...NONE. && public...DS avn/fw...Dudley synopsis...DS weather.gov/hanford
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.